CSN Login
Members Online: 10

Update on Dave

Bermudagirl
Posts: 120
Joined: Jun 2012

Hello everyone,

Dave started treatment on Thursday (and yes, I did drive up from the beach to be with him, I couldn't not!) He tolerated the oxaciplatin (sp?) well, and is on a continuous infusion of the 5FU. So far so good. He's a little tired, but still has a good appetite. In reading the list of side effects I noticed thinning of the hair with the oxy, but no real hair loss with either of the drugs. Is this accurate? We've been very pleased with Hopkins so far. And William, we may be checking in with you about Dr. L in Pittsburgh. Dave wants to explore possibly going up to talk to him. Dr. Molane at Hopkins appears to have trained with him, but Dave wants to find the very best surgeon to do the surgery.

As always, thanks to everyone on this board for their support!

Sandy

JReed's picture
JReed
Posts: 463
Joined: Nov 2011

Sandy:

I am sure you were relieved to be there with Dave for his first treatment. I don't know if there are any 'right' ways to do this - you just kinda have to do what you think is best.

Don had carboplatin and taxol and loss of hair was never an issue. He sense of smell went ridiculously through the roof - everything smelled terrible to him - he could not stand the smell of coffee. His taste buds were basically gone but almost immediately after surgery, his taste buds were working again.

I hope Dave has minimal, if any side affects of treatment and I'm sure it seems like you're climbing a mountain right now, but the treatment part goes fairly quickly or at least it seemed to in our case.

Hopefully after surgery all of you can go somewhere or do something really special together.

Sending you hugs,
Judy

Ginny_B's picture
Ginny_B
Posts: 537
Joined: Sep 2011

Sandy, your decision was the right decision. You are a special person!

AngieD's picture
AngieD
Posts: 504
Joined: Sep 2011

Sandy, Larry was on Oxaliplatin and Xeloda (oral 5fu) from last July until Christmas. His hair did not thin any. He was also tired, but no other problems. The cold sensitivity with Oxaliplatin does increase over time, but that is a given. Just be sure he stays well hydrated. Good Luck, hope it keeps going well.
Angie

mardigras's picture
mardigras
Posts: 196
Joined: Sep 2011

Thanks for the update Sandy.
I'm so pleased that Dave is tolerating the treatment well.
The tireness is to be expected, but that's a small price to pay.
I'm with you on exploring the best possible treatment options. After all it may well be the best decision you have ever taken.
Praying for a good outcome from the treatment and the surgery, whatever you decide.
Hugs and prayers,
Marci

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network